Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992

Severe Thunderstorm Warning 334, NWS Tulsa, OK

September 20, 1992Craig County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 20, 1992, 9:42 PM CDT for Craig County, Oklahoma. It was in force for 48 min.

The area

The counties it named.

The facts

Issued
Sep 20, 1992, 9:42 PM CDT (02:42 UTC)
Expired
Sep 20, 1992, 10:30 PM CDT
In force
48 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Craig County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 2.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1992-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2527 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1992-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2527 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
2.1
Supercell composite
12.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 210241
SVRTUL
OKC035-210330-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
942 PM CDT SUN SEP 20 1992
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1030 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS
 
IN NORTHEAST OKLAHOMA
 
   ...SOUTHERN CRAIG COUNTY
 
AT 942 PM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A
SEVERE THUNDERSTORM NEAR VINITA. LARGE HAIL IS LIKELY WITH THIS STORM.
 
WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING.  DO NOT STAND BY WINDOWS.  DON'T USE TELEPHONES
OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM
HAS PASSED.l  MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 9:18 PM CDT, 24 minutes earlier.

Area forecast discussion, Sep 20, 9:18 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
910 PM CDT SUN SEP 20 1992

STRONG TO SEVERE STRMS DEVELOPED THIS EVENING AS UNSTABLE AIR INTERACTS
WITH MOISTURE CONVEGENC

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 7:38 PM CDTSevere Thunderstorm WarningTSARogers52 min
Sep 20, 9:45 PM CDTSevere Thunderstorm WarningTSARogers45 min
Sep 20, 10:03 PM CDTSevere Thunderstorm WarningTSADelaware57 min
Sep 21, 12:12 AM CDTFlash Flood WarningTSALeFlore6 hr
Sep 21, 6:16 AM CDTFlash Flood WarningTSALeFlore3 hr
Sep 21, 2:59 PM CDTSevere Thunderstorm WarningTSAHaskell46 min
Sep 21, 3:40 PM CDTSevere Thunderstorm WarningTSALeFlore65 min
Sep 21, 5:30 PM CDTFlash Flood WarningTSALeFlore3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.